MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. LIGACLIP* APPLIER W/MECH STOP; APPLIER, SURGICAL, CLIP

ETHICON ENDO-SURGERY, LLC. LIGACLIP* APPLIER W/MECH STOP; APPLIER, SURGICAL, CLIP
Catalog Number LX107
Medical Device Problem Codes Failure to Form Staple (2579); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 03/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 4/17/2024 d4: batch # unk attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: "what is the surgeons experience with this device? were the clips visualized endoscopically during the initial surgical procedure? were there any complications during the initial surgical procedure? were scissored clips observed during the initial operation? were clips falling out of the applier during the initial operation? if so, was the device replaced? how was the procedure completed? what loading technique was used?(pencil grip, scissor grip?) how old was the device that was used? was a blood transfusion needed? if so, how much blood was given? what was observed at the site upon reoperation? were malformed clips observed? were scissored clips observed? (please describe shape of clip) what is current patient status?" an analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a cabg procedure that the clips are either scissoring or falling out of the applier before they can be applied.Post op of the procedure, patient developed a bleed which was noticed by their hemoglobin dropping.Patient was brought back to the or and clipped the bleeding vessel which had previously received a scissored clip.Patient doing fine.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 5/15/2024.Additional information was requested and the following was obtained: "dr.Is a long time user of these devices.The surgical tech is as well.Patient that their hemoglobin had dropped so went back in a clipped the mammary gland i believe.The patient is fine.".

Common Device Name
APPLIER, SURGICAL, CLIP
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key19125237
Report Number3005075853-2024-02984
Device Sequence Number18213677
Product Code GDO
UDI-Device Identifier10705036012856
UDI-Public10705036012856
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberLX107
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/27/2024
Supplement Date Received by Manufacturer05/08/2024
Initial Report FDA Received Date04/17/2024
Supplement Report FDA Received Date05/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown